Knowing that Flu like symptoms were a side effect, I did get a Flu shot in August, prior to tx. Today, right now, I really feel like I am fighting off a cold or Flu. Can I take something like Nyquil but without alcohol??? Thanks. Just took the day off sick yesterday, and don't want to be out tomorrow. Wanna feel better but starting to want my Mommie :(
I do not take any medications that I have not run past the pharmacist and/or my doctor (who runs it past the pharmacist). The triple meds interact with so many medications that I would be afraid to take anything until I had checked with the pharmacist and doctor.
Here is a website that shows interactions. You can put in all of the meds you are on and then add a new med and see what the reactions are (if any).
However, I still would not take anything without checking with my doctor and/or pharmacist.
Thanks Pooh! Hadn't thought of the pharmacy, but I do have an email in to my nurse. On the chance she could not get back to me today though, I figured I would ask others here, who may have had similar experience. You have reminded me though, that I do need to update the specialty pharmacy on some recent med changes. Take care.
Nyquil is pretty much an antihistamine, a decongestant, a pain reliever like tylenol and of course alcohol. I take Allegra D (an antihistamine and decongestant) and motrin because I cannot take tylenol. I have had a cold or a mild version of the flu at different times since starting tx (am better now). I wouldn't take anything without talking to your doctor but the allegra d was deemed ok by my dr and it is now OTC. I know it is ok with peg+riba+ and incivek. Hope this helps and hope you feel better soon!
Hi everyone. Feeling better, and the cold symptoms just lasted a day. Just called the pharmacy to update them on my meds. I asked about taking TheraFlu or something similar. They said to stick to the Advil but if I needed cold meds, to check ingredients to make sure they weren't NSAIDS (in which case, not to take them the same day I take Advil) or Tylenol (as it could be hard on the liver -- however, doc said Tylenol for me is okay; but I'm taking Advil for other reasons, so sticking with that).
The biggest thing that they are trying to avoid is stomach bleeding/GI issues, so it's important to compare ingredients.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.